Alert archive / Oregon / Freeze Warnings in 2011
Freeze Warning 13, NWS Pendleton, OR
NWS Pendleton, OR issued this freeze warning at Oct 7, 2011, 1:28 PM PDT for Deschutes County, Jefferson County, Wasco County, Oregon. It took effect at Oct 8, 2011, 1:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2011, 1:28 PM PDT (20:28 UTC)
- In effect from
- Oct 8, 2011, 1:00 AM PDT
- Expired
- Oct 8, 2011, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
Counties Deschutes County, OR, Jefferson County, OR, Wasco County, OR
The radar
The Portland,OR radar (KRTX), 189 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
102 WWUS76 KPDT 072028 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 128 PM PDT FRI OCT 7 2011 ...BELOW FREEZING TEMPERATURES EARLY SATURDAY MORNING FOR PARTS OF CENTRAL AND NORTH CENTRAL OREGON... .A COLD AIR MASS WITH CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING EARLY SATURDAY MORNING ALONG THE EAST SLOPES OF THE OREGON CASCADES AND THE SOUTHERN PORTIONS OF NORTH CENTRAL OREGON. ORZ509-080600- /O.NEW.KPDT.FZ.W.0013.111008T0800Z-111008T1600Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 128 PM PDT FRI OCT 7 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. * TEMPERATURES: LOW TEMPERATURES OF 25 TO 30 DEGREES. COLDEST TEMPERATURES IN VALLEYS AND LOW SPOTS. * IMPACTS: CROPS AND TENDER VEGETATION MAY BE KILLED AT TEMPERATURES BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ042-080600- /O.NEW.KPDT.FZ.W.0013.111008T0800Z-111008T1600Z/ NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND 128 PM PDT FRI OCT 7 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. * LOCATION: FROM MADRAS SOUTHWARD INCLUDING REDMOND AND PRINEVILLE. * TEMPERATURES: LOW TEMPERATURES OF 25 TO 30 DEGREES. * IMPACTS: CROPS AND TENDER VEGETATION MAY BE KILLED AT TEMPERATURES BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
524 WWUS76 KPDT 080539 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1039 PM PDT FRI OCT 7 2011 ...BELOW FREEZING TEMPERATURES EARLY SATURDAY MORNING FOR PARTS OF CENTRAL AND NORTH CENTRAL OREGON... .A COLD AIR MASS WITH CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING EARLY SATURDAY MORNING ALONG THE EAST SLOPES OF THE OREGON CASCADES AND THE SOUTHERN PORTIONS OF NORTH CENTRAL OREGON. ORZ509-081600- /O.CON.KPDT.FZ.W.0013.111008T0800Z-111008T1600Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 1039 PM PDT FRI OCT 7 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY. * TEMPERATURES: LOW TEMPERATURES OF 25 TO 30 DEGREES. COLDEST TEMPERATURES IN VALLEYS AND LOW SPOTS. * IMPACTS: CROPS AND TENDER VEGETATION MAY BE KILLED AT TEMPERATURES BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ042-081600- /O.CON.KPDT.FZ.W.0013.111008T0800Z-111008T1600Z/ NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND 1039 PM PDT FRI OCT 7 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY. * LOCATION: FROM MADRAS SOUTHWARD INCLUDING REDMOND AND PRINEVILLE. * TEMPERATURES: LOW TEMPERATURES OF 25 TO 30 DEGREES. * IMPACTS: CROPS AND TENDER VEGETATION MAY BE KILLED AT TEMPERATURES BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
537 WWUS76 KPDT 081257 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 557 AM PDT SAT OCT 8 2011 ...BELOW FREEZING TEMPERATURES EARLY THIS MORNING FOR PARTS OF CENTRAL AND NORTH CENTRAL OREGON... .A COLD AIR MASS WITH CLEARING SKIES AND LIGHT WINDS HAVE OR WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING EARLY THIS MORNING IN THE LOWER ELEVATIONS OF THE EAST SLOPES OF THE CENTRAL OREGON CASCADES AND THE SOUTHERN PORTIONS OF NORTH CENTRAL OREGON. ORZ509-081600- /O.CON.KPDT.FZ.W.0013.000000T0000Z-111008T1600Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 557 AM PDT SAT OCT 8 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURES: LOW TEMPERATURES OF 25 TO 30 DEGREES. THE COLDEST TEMPERATURES WILL BE IN THE VALLEYS AND LOW SPOTS. * IMPACTS: CROPS AND TENDER VEGETATION MAY BE KILLED AT TEMPERATURES BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ042-081600- /O.CON.KPDT.FZ.W.0013.000000T0000Z-111008T1600Z/ NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND 557 AM PDT SAT OCT 8 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * LOCATION: FROM MADRAS SOUTHWARD INCLUDING REDMOND AND PRINEVILLE. * TEMPERATURES: LOW TEMPERATURES OF 27 TO 32 DEGREES. * IMPACTS: CROPS AND TENDER VEGETATION MAY BE KILLED AT TEMPERATURES BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
929 WWUS76 KPDT 081557 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 857 AM PDT SAT OCT 8 2011 ORZ509-081700- /O.EXP.KPDT.FZ.W.0013.000000T0000Z-111008T1600Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 857 AM PDT SAT OCT 8 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. TEMPERATURES HAVE RISEN ABOVE FREEZING SO THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ ORZ042-081700- /O.EXP.KPDT.FZ.W.0013.000000T0000Z-111008T1600Z/ NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND 857 AM PDT SAT OCT 8 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. TEMPERATURES HAVE RISEN ABOVE FREEZING SO THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this freeze warning went out at Oct 7, 10:40 AM PDT, 2 hours 48 minutes earlier.
Area forecast discussion, Oct 7, 10:40 AM PDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1040 AM PDT FRI OCT 7 2011 UPDATED AVIATION .UPDATE...A WEAK WEATHER DISTURBANCE MOVING ACROSS THE REGION ON THE LEADING EDGE OF A BUILDING UPPER LEVEL RIDGE IS TRIGGERING A FEW SHOWERS THIS MORNING. THE SHOWERS WILL REMAIN WIDELY SCATTERED AND LIGHT AS THEY MOVE INTO NE OREGON. IT WILL BE BREEZY TO WINDY THROUGHOUT THE DAY ESPECIALLY IN THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE. HAVE ISSUED A GRIDDED AND TEXT UPDATE TO ACCOUNT FOR THE SHOWERS AND WILL CANCEL THE FREEZE WARNING FOR THE OREGON CASCADES SHORTLY. 78 && .PREV DISCUSSION... /ISSUED 440 AM PDT FRI OCT 7 2011/ SHORT TERM...TODAY THROUGH SUNDAY...A LARGE PERSISTENT UPPER LOW PRESSURE SYSTEM CONTINUES TO SLOWLY MOVE EAST AND AWAY FROM THE FORECAST AREA. THERE IS STILL SOME WRAP AROUND MOISTURE ON THE BACK SIDE INTO NORTHEAST OREGON AND SOUTHEAST WASHINGTON...BUT MAINLY IN THE FORM OF CLOUDS WITH JUST A FEW LIGHT RAIN SHOWERS (SNOW SHOWERS IN THE HIGHER MOUNTAINS ABOVE 5000 FEET). ANOTHER WEATHER DISTURBANCE IS NOW MOVING INTO NORTHWEST WASHINGTON AND IS SPREADING RAIN INLAND AS SHOWN ON SEATTLE'S RADAR. THIS DISTURBANCE WILL MOVE ACROSS THE CASCADES AND THEN ACROSS EASTERN OREGON AND WASHINGTON TODAY. HOWEVER THE STRONG WESTERLY DOWN SLOPE FLOW OFF THE CASCADES WILL CAUSE THE PRECIPITATION TO BE SHUT OFF IN THE LOWER ELEVATIONS EAST OF THE CASCADES BY DOWNSLOPE DRYING EFFECTS (THOUGH THE UPPER EAST SLOPES AND CREST REGION WILL LIKELY SEE SOME PRECIPITATION TODAY). THERE ALSO MAY BE A FEW SHOWERS OVER THE EASTERN MOUNTAINS DUE TO AN UPSLOPE FLOW THERE. SURFACE PRESSURE GRADIENTS ARE INCREASING AS ARE THE WINDS IN THE LOWER COLUMBIA BASIN AND ADJACENT VALLEYS AND BLUE MOUNTAIN FOOTHILLS. ALSO WINDS HAVE INCREASED IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE. THESE WINDS SHOULD DECREASE TONIGHT AS PRESSURE GRADIENTS RELAX. AN UPPER HIGH PRESSURE RIDGE WILL BUILD INTO THE REGION ON SATURDAY WITH WARMING AND DRYING CONDITIONS. THIS WILL BE FOLLOWED BY ANOTHER WEATHER DISTURBANCE ON SUNDAY IN THE FORM OF A FAST MOVING COLD FRONT. THIS WILL BRING ANOTHER CHANCE OF SHOWERS TO THE FORECAST AREA...ESPECIALLY TO THE CASCADE EAST SLOPES AND THE EASTERN MOUNTAINS. TEMPERATURES WILL COOL OFF SLIGHTLY AGAIN ON SUNDAY AS WELL. 88 LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. WESTERLY FLOW ALOFT NEXT WEEK WITH SEVERAL SHORT WAVES MOVING ACROSS THE REGION. THIS WILL PRODUCE PARTLY TO MOSTLY CLOUDY SKIES WITH PERIODS OF RAIN. MODELS SHOWING SOME DIFFERENCES ON TIMING OF THE SHORT WAVES AT THIS POINT. AS THESE SYSTEMS GET CLOSER EXPECT MODEL CONSENSUS TO IMPROVE AND POPS CAN BE INCREASED FOR THOSE PERIODS. NOT MUCH CHANGE IN TEMPERATURES FROM DAY TO DAY. HIGHS MOSTLY IN THE 60S WITH 50S IN THE MOUNTAINS. 94 AVIATION...18Z TAFS. LOW AND MID LEVEL CLOUDS OVER THE AREA TODAY WITH BKN 040-100 BECOMING SCT AFT 00Z. WIND GUSTS TO 30KTS AT KDLS...KPDT TIL 02Z. && .PRELIMINARY POINT TEMPS/POPS... PDT 62 43 66 45 / 20 0 0 10 ALW 64 46 67 48 / 20 10 0 10 PSC 68 44 68 45 / 20 0 0 20 YKM 66 41 64 42 / 0 0 0 30 HRI 68 43 68 43 / 20 0 0 20 ELN 62 41 63 42 / 0 10 0 40 RDM 60 35 67 42 / 0 10 0 20 LGD 58 38 64 43 / 20 10 0 10 GCD 57 38 64 43 / 20 0 0 10 DLS 66 46 69 49 / 0 10 10 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN SATURDAY : GREEN SUNDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 78
Hazardous weather outlook, Oct 7, 8:09 AM PDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 809 AM PDT FRI OCT 7 2011 UPDATED FOR FREEZE WARNING CANCELLATION ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 081415- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 809 AM PDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. IT WILL BE BREEZY TO WINDY TODAY ACROSS MUCH OF THE AREA...WITH STRONGEST WINDS IN THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UNSETTLED WEATHER IS EXPECTED FOR MUCH OF NEXT WEEK AS A SERIES OF STORM SYSTEMS IMPACT THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.